Oklahoma, 2004

Flood in Oklahoma, December 1 to 2, 2004

December 1 to 2, 2004 · NWS TSA · 1 event in 1 county or zone

The Poteau River near Panama rose above its flood stage of 29 feet at 12 am cst on November 30. 20 feet at 12 am cst on December 1.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

The Poteau River near Panama rose above its flood stage of 29 feet at 12 am cst on November 30. The river crested at 32.20 feet at 12 am cst on December 1. The river fell below its flood stage at 11 pm cst on December 2nd. Minor agricultural land flooding occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 9:30 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Nov 30, 9:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
930 PM CST TUE NOV 30 2004

ALREADY SENT UPDATE TO REMOVE CLOUDS FOR TONIGHT AND TWEAK
TEMPS...GIVEN LATEST TEMP/DWPT TRENDS.  NO OTHER CHANGES
ANTICIPATED.

FORECAST ID= 12

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Nov 30, 7:00 PM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
700 PM CST TUE NOV 30 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
700PM CST TUE NOV 30 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.

DISCUSSION...
SKIES CONTINUE TO CLEAR THIS EVENING ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS AS HIGH PRESSURE BUILDS INTO THE AREA IN THE WAKE
OF THE STORM SYSTEM THAT BROUGHT LIGHT SNOW AND RAIN TO THE AREA
EARLIER TODAY. WITH MOSTLY CLEAR SKIES AND LIGHT WINDS EXPECTED
OVERNIGHT...A HARD FREEZE IS EXPECTED ACROSS MUCH OF THE AREA
TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION

Event by event

1 flood. Local standard time, as filed.

Flood, Le Flore

When
December 1, 12:00 AM CST to December 2, 11:00 PM CST
Where
Le Flore forecast zone
Reported by
OFFICIAL NWS OBS.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5431371.